1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Can Tramadol help with Suboxone withdrawals?

Discussion in 'Opiate addiction' started by infekt, Dec 22, 2007.

  1. infekt

    infekt Palladium Member

    Reputation Points:
    539
    Joined:
    Mar 9, 2005
    Messages:
    307
    Male
    Swim has access to tramadol and is currently trying to taper off of Suboxone. Admittedly, swim is pretty ignorant to anything about tramadol and its reaction to buprenorphines, and if it'll even help at all. Swim is wondering if it will just take swim a step back, rather than forward. But, swim wonders what's up because last he heard, Tramadol was not an opiate...


    Enlighten me!
     
  2. biggpri

    biggpri Silver Member

    Reputation Points:
    78
    Joined:
    Aug 26, 2007
    Messages:
    183
    31 y/o Male from U.S.A.
    tramadol is an analog of codiene, whatever that means. it does give a slight opiate high, whith the euphoria and all. it also can cause nausea and its own withdrawals. after taking it daily for a months, swim quit cold turkey. the next day, while doing some community service, he began to feel very lethargic and had a lot of trouble just standing up straight. it gave swim a generalized discomfort throughout the body, with cold sweats. but the withdrawals were not as bad as cold turkey suboxone withdrawals. taper down from suboxone very gradually, and one shouldn't have too bad of withdrawals. tramadol, in low doses may help, but substituting one opiate for another does not sound like a good idea to swim.
     
  3. JaWill88

    JaWill88 Newbie

    Reputation Points:
    131
    Joined:
    Jun 4, 2007
    Messages:
    629
    28 y/o Male
    swim wants to know more about this as well. swim is trying to get off suboxone and has been on it for a little more than 1 year now. he really doesn't like being on it anymore. swim would rather suffer heroin withdrawals any day of the week. why? suboxone withdrawals seem to last at least a month. well at least for swim. swim is sure this is because of the extremely long half life. swims plan is to get back on a short acting opioid and do just enough to keep him straight and be physically addicted to that, and not buprenorphine. then swim can suffer a short withdrawal he can deal with. he may use benzos, or even suboxone but just for like 3, maybe 4 days at really low doses to detox. anyways swim is wondering if tramadol would be the way to go? does tramadol have the weakest withdrawal out of all opioids? any help would be greatly appreciated.
     
  4. IronGleet

    IronGleet Newbie

    Reputation Points:
    1
    Joined:
    Dec 31, 2009
    Messages:
    1
    Male from U.S.A.
    Hey,

    First, whats up with the 180 second wait after reading the rules? Time to sober up? I did that two years ago so no need...

    On to the point:
    I have found that, yes, tramadol is somewhat helpful. You gotta be careful. There are no hardcore equivalencies and you could wind up needing more suboxone to get by after substituting too much of something else for a while.

    I have taken suboxone for two years after 20 of opioid addiction. Six months into it (8mg daily) I began to get headaches and double vision. SEVERE PROBLEM. Like most so called addictionologists, my doc was an expert in nothing but writing suboxone scripts and asking patients if they had attended meetings lately. He called me a hypochondriac. Wr(wrote letters to my eye doctor saying I was drug seeking - who drugs seeks at the optometrists office? Sheez... Anyways, after consulting several medical journals I found a few articles about heroin long term use and diplopia ( double vision ). Then I consulted an anaesthesiologist and a dr at the Diamond Headache Clinic in Chicago and they told me, yes, suboxone was the culprit. Finally an answer.

    I began a taper that has laster over three months. I been on everything and this shit is the hardest to get off. If you take this, let the clinic you dtox in taper you off or remain on just a very short time. I have been scraping tiny crumbs off of tiny crumbs and am finally down to my first day of zero and man it's like unending.

    Suboxone is a bad scene, as bad as all the rest. Yes, it beats the pants off Methadone, but don't believe the pharmaceutical company/treatment center hype - that is has no withdrawls.

    Its hell getting off this shit! And yes, tramadol helps a bit, but I posted my concerns about that above.

    Irongleet
     
  5. tb303

    tb303 Newbie

    Reputation Points:
    0
    Joined:
    Jun 14, 2011
    Messages:
    3
    Male from U.S.A.
    My friend (also swim), has gone through 5 weeks of hell after kicking Buprenorphine (having only 3 weeks to taper down). He has continued to suffer from extreme stomach aches that seem to have no end in sight. He has been holding a number of tramadol tabs he has had all this time-stating he "NEVER wants to have to go through that again" so he was reluctant to take any of them. 2 days ago he finally broke down and took only 1 tab...stomach pain gone!! It returned the next day, so he took one more...gone again. On day three of this he has yet to have the stomach ache return....but if it does, he is keeping a couple of tabs on him just in case, but will never take multiple of them again in any one day (together or 4-5 hours apart either-that and they are almost gone/and old).
     
  6. Lightattheend

    Lightattheend Newbie

    Reputation Points:
    0
    Joined:
    Sep 27, 2012
    Messages:
    2
    31 y/o Female from Australia
    Hello,

    I went 11 days off bupe. You would expect that to be the end, but no. Day 11 was my worst day for withdrawals. I even ended up in ER. They sent me home and I still felt awful. Hadn't slept in about 9 days. I contacted a friend who was going through bupe withdrawals too to see how they were coping. His Dr gave him Tramadol and clonidine and he was able to go to work after 6 days. My friend took me to see a Dr and I got Tramadol too. It feels like a miracle. I slept. The WDs were dulled.

    Hang in there and do try Tramadol. It helps.